Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2016, 7:11 PM EDT for Caswell County, North Carolina; Halifax County, Virginia. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2016, 7:11 PM EDT (23:11 UTC)
- Expired
- Jun 4, 2016, 8:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:22 PM EDT | TSTM WND DMG | 4 S South Boston, VA | ONE LARGE TREE LIMB DOWN ON ROUTE 501 |
| Jun 4, 7:29 PM EDT | TSTM WND DMG | 4 Sw Halifax, VA | ONE TREE DOWN AT THE INTERSECTION OF FOX TRAIL AND OLD GRUBBY ROAD |
| Jun 4, 7:34 PM EDT | TSTM WND DMG | 1 Sw Halifax, VA | FOUR TREES DOWN ON CRAWFORD ROAD |
| Jun 4, 7:39 PM EDT | TSTM WND DMG | 5 Sse Halifax, VA | ONE TREE DOWN AT THE INTERSECTION OF EDMONDSON AVENUE AND FENTON STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WUUS51 KRNK 042311
SVRRNK
NCC033-VAC083-050015-
/O.NEW.KRNK.SV.W.0077.160604T2311Z-160605T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CASWELL COUNTY IN NORTH CAROLINA...
SOUTHEASTERN HALIFAX COUNTY IN VIRGINIA...
* UNTIL 815 PM EDT
* AT 710 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILTON...
MOVING NORTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED JUST NORTHWEST OF BETHEL HILL...ALSO MOVING NORTHEAST
AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
CLOVER...
TURBEVILLE...
AND MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3669 7865 3668 7870 3654 7873 3654 7914
3643 7914 3642 7921 3653 7931 3654 7922
3661 7920 3695 7873 3694 7873 3692 7875
3686 7868 3683 7867 3683 7869 3681 7867
3679 7868 3676 7867 3674 7869
TIME...MOT...LOC 2310Z 232DEG 7KT 3649 7921
HAIL...1.00IN
WIND...60MPH
$$
RAB3 follow-up statements
423
WWUS51 KRNK 042338
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT SAT JUN 4 2016
NCC033-042347-
/O.CAN.KRNK.SV.W.0077.000000T0000Z-160605T0015Z/
CASWELL NC-
738 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASWELL COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
HALIFAX COUNTY MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING
HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3668 7870 3654 7873 3654 7914 3695 7873
3692 7875 3686 7868 3684 7867 3683 7869
3681 7867 3679 7868 3676 7867 3674 7869
3669 7865
TIME...MOT...LOC 2337Z 232DEG 7KT 3652 7916
$$
VAC083-050015-
/O.CON.KRNK.SV.W.0077.000000T0000Z-160605T0015Z/
HALIFAX VA-
738 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN HALIFAX COUNTY...
AT 737 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEMORA...
MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
CLOVER...
TURBEVILLE...
AND SCOTTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3668 7870 3654 7873 3654 7914 3695 7873
3692 7875 3686 7868 3684 7867 3683 7869
3681 7867 3679 7868 3676 7867 3674 7869
3669 7865
TIME...MOT...LOC 2337Z 232DEG 7KT 3652 7916
HAIL...1.00IN
WIND...60MPH
$$
RAB224
WWUS51 KRNK 050000
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT SAT JUN 4 2016
VAC083-050015-
/O.CON.KRNK.SV.W.0077.000000T0000Z-160605T0015Z/
HALIFAX VA-
800 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN HALIFAX COUNTY...
AT 759 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DRYBURG...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLOVER...
SCOTTSBURG...
DRYBURG...
HITESBURG...
AND STAUNTON RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3668 7870 3654 7873 3676 7886 3695 7873
3692 7874 3686 7868 3684 7867 3683 7869
3681 7867 3679 7868 3676 7867 3678 7868
3676 7868 3674 7869 3669 7865
TIME...MOT...LOC 2359Z 238DEG 29KT 3672 7874
HAIL...1.00IN
WIND...60MPH
$$
RAB847
WWUS51 KRNK 050016
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT SAT JUN 4 2016
VAC083-050026-
/O.EXP.KRNK.SV.W.0077.000000T0000Z-160605T0015Z/
HALIFAX VA-
816 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HALIFAX COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3668 7870 3654 7873 3676 7886 3695 7873
3692 7874 3686 7868 3684 7867 3683 7869
3681 7867 3679 7868 3676 7867 3678 7868
3676 7868 3674 7869 3669 7865
TIME...MOT...LOC 0013Z 232DEG 7KT 3672 7874
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:07 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 4, 7:07 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
707 PM EDT SAT JUN 4 2016
.SYNOPSIS...
A warm front extend from Michigan into North Carolina and a cold
front trails from Michigan to Texas. The warm front lift north
tonight and Sunday while the cold front moves east. By Monday
morning the cold front will extend from off the New England coast
into the Gulf coast region.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 700 PM EDT Saturday...
The first round of active weather for much of the region concludedaround
600 PM. Now, the next round is progressing into and through the
region from the southwest. The leading edge of this next round was
along a Yadkinville NC to Radford VA to Hinton WV line. Expect
most of the activity to be across southeast West Virginia and
neighboring parts of southwest Virginia through midnight. Current
Flash Flood Watch looks on track based upon radar trends and
expected evolution of the activity.
As of 400 PM EDT Saturday...
Forecast area in a very moist and unstable airmass. MSAS analysis
showed the largest lifted index and CAPE values in the eastern
half of the county warning area as of 19Z/3PM. In general storms
were moving to the northeast around 15 MPH but environment has
enough shear in mid levels that some elements of multicell
clusters were moving southeast. Increasing areal coverage of
thunderstorms is expected through 00Z/8PM with a better chance
through that time of storm mergers and training cells.
Local WRF guidance and last few runs off HRRR showed the potential
for another round of showers and thunderstorms after 02Z/10PM but
not as strong and with limited areal coverage. Have kept
probability of precipitation up for the area ahead of the
approaching cold front.
Warm front was in the far eastern county warning area. Models
again suggest a layer of low clouds and the formation of fog
overnight. Locations that had rain this afternoon will likely have
fog Sunday morning. High amounts of moisture and dew points well
into the 60s will keep low temperatures mild. Highs on Sunday will
depend on the amount of cloud cover in the morning.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 400 PM EDT Saturday...
Models showed good agreement with best probability of
precipitation ahead of the front and with the timing of the front.
Limited showers and thunderstorms are expected along the actual
front that crossed through the area on Sunday night. Surface and
low level winds turn to the west behind the front as the eastern
long wave trof becomes established. Much drier air comes in behind
the front but deeper moisture does not get suppressed very far to
the south. Cooler air comes into the mountains with lower 850 mb
temperatures but does not make much progress past the Blue Ridge.
Multiple short waves embedded in the northwest flow will lead
upslope precipitation. Stated close to MAV guidance for maximum
and minimum temperatures through the period.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 400 PM EDT Saturday...
Behind the secondary cold front, we should see a reinforcing surge
of lower dewpoint air on gusty west/northwest winds. This will
bring a better push of a cooler air mass across the entire county
warning area. High pressure builds overhead on Wednesday and
remains over the area through Friday. WPC keeps the expected
tropical feature coming out of the Gulf of Mexico well south of
the Mid Atlantic region.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
As of 150 PM EDT Saturday...
Stationary front extends from West Virginia into northern North
Carolina. This front will move north tonight and Sunday. The
region will be in a very moist and unstable airmass this afternoon
and evening. High confidence all airports will have thunderstorms
but timing is more questionable. Ceilings will be VFR outside of
showers and storms. Expect MVFR or lower with very heavy rain.
Wind gusts up to 40 knots are possible with any of the stronger
storms.
Instability, shear, forcing with an approaching trough will lead
to widespread showers and thunderstorm development tonight and
especially again on Sunday. Severe thunderstorms are possible on
Sunday, mainly easy of KLYH and KDAN.
Medium to high confidence of fog formation overnight with MVFR to
LIFR visibilities. Similar to pattern today, models depict storm
redevelopment after noon on Sunday.
EXTENDED DISCUSSION...
After the front moves east of the area Sunday night...a much
drier airmass will overtake the region. Deeper moisture does not
stray very far south of the forecast area but combined with deep
west to northwest winds...showers should be suppressed to the
south of KDAN. There could be a periods of upslope clouds and
showers across the mountains through Wednesday impacting KLWB and
KBLF the most. Otherwise...conditions appear to be largely VFR.
&&
.HYDROLOGY...
As of 215 PM EDT Saturday...
Flash Flood Watch will be expanded to cover
threat for the rest of the afternoon and into the evening.
Precipitable water values from 12Z were running about 150% of
normal. Models have these values by Sunday ranging from 1.5 to 2.0
inches. Very efficient warm rain process and rates will also raise
the flash flood threat.
Some areas in the watch have seen heavy rainfall the past few
days, so ground conditions are wet and will contribute to
excessive runoff if thunderstorms produce over an inch of rain in
less than an hour.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
009>020-022>024-034-035-045>047-059.
NC...Flash Flood Watch until midnight EDT tonight for NCZ001-002-
018.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
507-508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...AMS/PM
HYDROLOGY...PMHazardous weather outlook, Jun 4, 4:49 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 449 PM EDT SAT JUN 4 2016 NCZ001-002-018-VAZ007-009>020-022>024-034-035-WVZ042>044-507-508- 051100- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 449 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. VAZ045>047-059-051100- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 449 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. NCZ003>005-019-020-VAZ032-033-043-051100- SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- 449 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. NCZ006-VAZ044-058-051100- CASWELL-PITTSYLVANIA-HALIFAX- 449 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.
In the hours before
Special weather statement, Jun 4, 5:15 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT SAT JUN 4 2016
VAZ009-012-015-042215-
WYTHE-SMYTH-GRAYSON-
515 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GRAYSON...EASTERN SMYTH
AND SOUTHWESTERN WYTHE COUNTIES...
AT 514 PM EDT...A STRONG THUNDERSTORM WAS OVER SUGAR GROVE...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL RETREAT...
MOUNT ROGERS NATIONAL RECREATION AREA...
SUGAR GROVE...
SPEEDWELL...
AND TROUTDALE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3696 8137 3679 8114 3658 8145 3658 8150
3669 8162
TIME...MOT...LOC 2114Z 216DEG 23KT 3674 8141
RABLocal storm report, Jun 4, 5:35 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 3 N MT AIRY 36.98N 79.21W
06/04/2016 PITTSYLVANIA VA 911 CALL CENTER
A FEW TREES DOWN ON DEERVIEW RD. NEAR RENAN RD. TIME
RADAR ESTIMATED.
&&
JRUCKMANSpecial weather statement, Jun 4, 6:31 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT SAT JUN 4 2016
VAZ007-042330-
TAZEWELL-
631 PM EDT SAT JUN 4 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT TAZEWELL COUNTY...
AT 630 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED BETWEEN
GLEN BURKE...BANDY...AND TAZEWELL...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
TAZEWELL...
CEDAR BLUFF...
CLIFFIELD...
AND CLAYPOOL HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3722 8170 3721 8169 3721 8168 3720 8168
3721 8156 3722 8154 3723 8151 3724 8150
3710 8141 3701 8178 3715 8188
TIME...MOT...LOC 2230Z 228DEG 31KT 3714 8172
RABLocal storm report, Jun 4, 6:39 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG RICHLANDS 37.10N 81.80W
06/04/2016 TAZEWELL VA TRAINED SPOTTER
SPOTTER REPORTS SEVERAL LARGE TREES DOWN IN THE RICHLANDS
AREA.
&&
RABSpecial weather statement, Jun 4, 6:53 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT SAT JUN 4 2016
NCZ006-VAZ044-058-042345-
CASWELL-HALIFAX-PITTSYLVANIA-
653 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
CASWELL...SOUTHEASTERN PITTSYLVANIA... AND HALIFAX COUNTIES...
AT 651 PM EDT...AN AREA OF STRONG THUNDERSTORM WAS DEVELOPING ON THE
EAST SIDE OF DANVILLE TO NEAR HALIFAX...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
SOUTH BOSTON...
HALIFAX...
NATHALIE...
AND TURBEVILLE.
THIS INCLUDES DANVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3668 7870 3654 7873 3654 7914 3640 7915
3636 7926 3662 7938 3702 7894 3669 7868
TIME...MOT...LOC 2251Z 238DEG 20KT 3646 7924
RABSpecial weather statement, Jun 4, 7:06 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT SAT JUN 4 2016
WVZ042-050000-
MERCER-
706 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT MERCER COUNTY...
AT 705 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM
PRINCETON TO BLUEFIELD...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
VERY HEAVY RAINFALL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND VERY
HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
ATHENS...
MATOAKA...
AND CAMP CREEK.
THIS INCLUDES MERCER COUNTY AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3737 8134 3753 8101 3749 8095 3739 8087
3738 8088 3735 8085 3732 8090 3730 8098
3729 8101 3728 8110 3727 8116 3724 8123
3734 8136
TIME...MOT...LOC 2305Z 243DEG 24KT 3735 8105
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:34 AM EDT | Flash Flood Watch | RNK | Alleghany, Ashe, Watauga | 19 hr |
| Jun 4, 1:25 PM EDT | Special Weather Statement | RNK | Alleghany | 35 min |
| Jun 4, 4:04 PM EDT | Special Weather Statement | RNK | Watauga | 26 min |
| Jun 4, 7:57 PM EDT | Special Weather Statement | RNK | Surry | 63 min |
| Jun 4, 1:14 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Jun 4, 1:17 PM EDT | Special Weather Statement | RNK | City of Galax | 28 min |
| Jun 4, 1:19 PM EDT | Flash Flood Warning | RNK | City of Covington | 6 hr |
| Jun 4, 1:43 PM EDT | Special Weather Statement | RNK | Carroll | 32 min |
| Jun 4, 1:46 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| Jun 4, 1:48 PM EDT | Special Weather Statement | RNK | Franklin | 27 min |
| Jun 4, 2:04 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 26 min |
| Jun 4, 2:18 PM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jun 4, 2:32 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 28 min |
| Jun 4, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 55 min |
| Jun 4, 2:40 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 4, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 58 min |
| Jun 4, 2:51 PM EDT | Flash Flood Warning | RNK | Rockbridge, City of Lexington | 6 hr |
| Jun 4, 2:54 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jun 4, 3:08 PM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Jun 4, 3:11 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jun 4, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Pittsylvania | 62 min |
| Jun 4, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 59 min |
| Jun 4, 3:32 PM EDT | Special Weather Statement | RNK | Appomattox | 28 min |
| Jun 4, 3:44 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox | 3 hr |
| Jun 4, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 65 min |
| Jun 4, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 52 min |
| Jun 4, 5:15 PM EDT | Special Weather Statement | RNK | Smyth | 60 min |
| Jun 4, 6:31 PM EDT | Special Weather Statement | RNK | Tazewell | 59 min |
| Jun 4, 6:36 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 40 min |
| Jun 4, 6:53 PM EDT | Special Weather Statement | RNK | Halifax | 52 min |
| Jun 4, 7:55 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.